Alert archive / Nebraska / Red Flag Warnings in 2010
Red Flag Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 8, 2010, 3:46 AM CDT for 7 counties in Nebraska. It took effect at Oct 8, 2010, 12:00 PM CDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 8, 2010, 3:46 AM CDT (08:46 UTC)
- In effect from
- Oct 8, 2010, 12:00 PM CDT
- Expired
- Oct 8, 2010, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Lincoln County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 5:49 PM CDT | HAIL 0.5 | 15 N North Platte, NE | WIND GUSTS TO 45 MPH ALONG WITH THE HAIL. |
| Oct 8, 5:50 PM CDT | HAIL 0.88 | North Platte, NE | HAIL FELL ON THE EAST SIDE OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WWUS83 KLBF 080846 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 AM CDT FRI OCT 8 2010 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON... .AN APPROACHING PACIFIC COLD FRONT WILL DRAW HOT DRY AIR INTO CENTRAL NEBRASKA. SOUTH AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH HUMIDITY BELOW 20 PERCENT WILL PRODUCE DANGEROUS FIRE CONDITIONS. NEZ204-206-208-210-081000- /O.CAN.KLBF.FW.A.0007.101008T1700Z-101009T0000Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN- 346 AM CDT FRI OCT 8 2010 /246 AM MDT FRI OCT 8 2010/ ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204...206...208 AND 210... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FIRE WEATHER WATCH. FIRE DANGER WILL BE VERY HIGH BUT WINDS AND HUMIDITY ARE EXPECTED TO BE LIGHTER AND HIGHER...RESPECTIVELY. $$ NEZ209-219-090000- /O.UPG.KLBF.FW.A.0007.101008T1700Z-101009T0000Z/ /O.NEW.KLBF.FW.W.0008.101008T1700Z-101009T0000Z/ LOUP RIVERS BASIN-LOESS PLAINS- 346 AM CDT FRI OCT 8 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 209 AND 219... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS FIRE WEATHER ZONE 209 LOUP RIVERS BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. * SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH. WIND GUSTS WILL REACH OR EXCEED 25 MPH DURING THE AFTERNOON. * LOW HUMIDITY AND WIND GUSTS OVER 25 MPH WILL CREATE DANGEROUS FIRE CONDITIONS. OPEN BURNING IS NOT RECOMMENDED. WILD FIRES WILL SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/NORTHPLATTE
2 follow-up statements
945 WWUS83 KLBF 081940 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT FRI OCT 8 2010 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON... .HOT DRY AIR WILL CONTINUE TO SURGE NORTH INTO CENTRAL NEBRASKA THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HUMIDITY BELOW 20 PERCENT WILL PRODUCE DANGEROUS FIRE CONDITIONS. NEZ209-219-090000- /O.CON.KLBF.FW.W.0008.000000T0000Z-101009T0000Z/ LOUP RIVERS BASIN-LOESS PLAINS- 240 PM CDT FRI OCT 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 209 AND 219... * CRITICAL FIRE WEATHER CONDITIONS ARE CURRENTLY BEING OBSERVED ACROSS FIRE WEATHER ZONE 209 THE LOUP RIVERS BASIN AREA...AND FIRE WEATHER ZONE 219 THE LOESS PLAINS. * SOUTH TO SOUTHWEST WINDS WILL CONTINUE SUSTAINED AT 15 MPH WITH GUSTS TO AT LEAST 25 MPH INTO THE EARLY EVENING HOURS. * LOW HUMIDITY AND WIND GUSTS OVER 25 MPH WILL CREATE DANGEROUS FIRE CONDITIONS. OPEN BURNING IS NOT RECOMMENDED. WILD FIRES WILL SPREAD QUICKLY AND BE VERY DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/NORTHPLATTE TAYLOR
051 WWUS83 KLBF 090010 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 710 PM CDT FRI OCT 8 2010 NEZ209-219-090115- /O.EXP.KLBF.FW.W.0008.000000T0000Z-101009T0000Z/ LOUP RIVERS BASIN-LOESS PLAINS- 710 PM CDT FRI OCT 8 2010 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 209 AND 219... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ HTTP://WEATHER.GOV/NORTHPLATTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 7, 3:50 PM CDT, 11 hours 56 minutes earlier.
Area forecast discussion, Oct 7, 3:50 PM CDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT THU OCT 7 2010 .DISCUSSION... FORECAST CHALLENGE WILL BE TRACK OF UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED EFFECTS ON RAIN CHANCES AND TEMPERATURES THIS WEEKEND. THE 12Z NAM HAS CAME IN FURTHER NORTH AND A BIT FASTER THAN PREVIOUS RUN CLOSING THE LOW OFF ACROSS THE NEBR PNHDLE AND TRACKING SYSTEM SLOWLY INTO EXTREME NERN NEBR BY 12Z SUNDAY. THE GFS IS ACTUALLY A BIT SLOWER AND AND FURTHER SOUTH TRACKING THE LOW FROM THE NEBR PNHDL INTO ECTRL NEBR BY 12Z SUNDAY. IN ADVANCE OF THE SYSTEM...A SIGNIFICANT WARMUP WILL OCCUR FRIDAY ALONG AND AHEAD THE THE SURFACE TROUGH. THIS IS A VERY ANOMALOUS PATTERN WITH THE POTENTIAL FOR ONE OR MORE RECORD HIGHS TO BE BROKEN. NORTH PLATTE RECORD HIGH FOR FRIDAY IS 90. FCST IS FOR HIGHS NEAR 90 MOST AREAS. EXCEPTION WILL BE ACROSS THE FAR WEST...WHERE BEHIND THE SURFACE TROUGH...SOME WEAK CAA WILL LIMIT HIGHS TO THE UPPER 70S. TSTMS WILL DEVELOP IN ASCENT REGION ACROSS THE ROCKIES AND ADJACENT HIGH PLAINS. A FEW SHOWERS AND STORMS MAY REACH INTO WRN AREAS PRIOR TO 00Z SATURDAY. A FEW STORMS FRIDAY NIGHT WEST OF VTN THROUGH OSHKOSH COULD CONTAIN SMALL HAIL AND GUSTY WINDS GIVE 40KTS OF DEEP LAYER SHEAR. ANOTHER CONCERN WILL BE FIRE WEATHER CONDITIONS...AS LOWEST RELATIVE HUMIDITIES FALL TO 15 TO 20 PERCENT OVER A LARGE PORTION OF THE AREA WITH A BREEZY SOUTH WIND. GIVEN VERY DRY FUELS AND POTENTIAL FOR CRITICAL CONDITIONS TO DEVELOP...A FIRE WEATHER WATCH HAS BEEN ISSUED. AS UPPER SYSTEM CLOSES OFF IN THE PNHDL SATURDAY MORNING...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NCTRL NEBR WITH A SLIGHT CHC OR ISOLATED COVERAGE SOUTH. GIVEN THAT SYSTEM WILL NOT DRAWN IN MUCH COOLER AIR...FCST HIGHS FROM THE MID 60S TO LO 70S FCST. COLD FRONT WILL ALSO PUSH IN SATURDAY MORNING WITH BREEZY NW WINDS DEVELOPING ACROSS THE WEST. UPPER SYSTEM WILL CONTINUE TO CREATE CONSIDERABLE CLOUDINESS AND SLIGHT CHC TO LOW CHANCE POPS FOR SUNDAY. UPPER LOW FCST TO REACH ERN PARTS OF NCTRL NEBR BY 00Z MONDAY. NW WINDS 10 TO 20 MPH EXPECTED WITH HIGHS 70 TO 75 SWRN AREAS TO MID/UPPER 60S NERN AREAS. A SLIGHT WARMUP MONDAY AHEAD OF NEXT CANADIAN COLD FRONT DUE TO ARRIVE MONDAY NIGHT. HIGHS MONDAY TO REACH TO MID 70S WITH RETURN SE WIND. A SLIGHT CHC FOR SHOWERS MONDAY NIGHT WITH FROPA. TUESDAY THROUGH THURSDAY...COOLING TO THE UPPER 50S TO LOWER 60S TUESDAY WITH LOWS TUESDAY NIGHT FCST IN THE LOWER 30S MOST AREAS. WARMING WEDNESDAY TO 65 TO 70...THEN WARMING THROUGH THE 70S THURSDAY. && .AVIATION... VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS. && .LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH NEZ204-206-208>210-219 VALID 17Z FRIDAY UNTIL 00Z SATURDAY. && ROBERG/KECK
Hazardous weather outlook, Oct 7, 3:53 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU OCT 7 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-081000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT THU OCT 7 2010 /253 PM MDT THU OCT 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AFTERNOON...EXTREME FIRE DANGER CONDITIONS ARE EXPECTED ACROSS SOUTHWEST AND NORTH CENTRAL NEBRASKA. HOT DRY AIR IS EXPECTED TO SURGE NORTH AHEAD OF A COLD FRONT MOVING THROUGH THE NEBRASKA PANHANDLE FRIDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 MPH. FRIDAY EVENING...ISOLATED STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE FROM NORTH PLATTE AND BROKEN BOW NORTH THROUGH MERRIMAN...VALENTINE AND AINSWORTH. LARGE HAIL IS THE CONCERN. THE LOCATION OF THE THUNDERSTORMS IS HIGHLY DEPENDENT ON THE PROGRESS OF A COLD FRONT FRIDAY EVENING. IF THE FRONT SLOWS DOWN...THE THUNDERSTORMS WILL DEVELOP ACROSS WESTERN NEBRASKA. SATURDAY AFTERNOON...A WIND ADVISORY MAY BE REQUIRED ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE LOCATION OF THE STRONG WINDS WILL DEPEND ON THE TRACK OF A LARGE SLOW MOVING UPPER LEVEL DISTURBANCE. NORTHWEST WINDS OVER 30 MPH ARE MOST LIKELY TO DEVELOP ACROSS WESTERN AND NORTHERN NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 35 min |
| Oct 8, 4:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Oct 8, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 50 min |
| Oct 8, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 50 min |
Nearby
Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.